Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 165, NWS State College, PA

June 23, 2011Dauphin County, Perry County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 23, 2011, 9:15 PM EDT for Dauphin County, Perry County, Pennsylvania. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2011, 9:15 PM EDT (01:15 UTC)
Expired
Jun 23, 2011, 10:15 PM EDT
In force
60 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Dauphin County, PA, Perry County, PA

The radar

The State College radar (KCCX), 108 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1045 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1045 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WUUS51 KCTP 240115
SVRCTP
PAC043-099-240215-
/O.NEW.KCTP.SV.W.0165.110624T0115Z-110624T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
915 PM EDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHEASTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 1015 PM EDT

* AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR MILLERSBURG...MOVING EAST
  AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELIZABETHVILLE AND DEHART DAM AROUND 935 PM EDT...
  DEHART DAM AROUND 940 PM EDT...
  LYKENS AROUND 950 PM EDT...
  WILLIAMSTOWN AROUND 1000 PM EDT...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE 209.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4048 7668 4042 7666 4046 7704 4060 7704
      4062 7694 4060 7692 4063 7687 4063 7684
      4064 7680 4064 7679 4066 7671 4056 7654
TIME...MOT...LOC 0116Z 255DEG 20KT 4055 7695

$$

FORECASTER: DANGELO
3 follow-up statements
146 
WWUS51 KCTP 240134
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
934 PM EDT THU JUN 23 2011

PAC099-240144-
/O.CAN.KCTP.SV.W.0165.000000T0000Z-110624T0215Z/
PERRY PA-
934 PM EDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PERRY COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 4048 7668 4042 7666 4045 7696 4048 7695
      4052 7699 4054 7698 4057 7699 4062 7694
      4060 7692 4063 7687 4066 7671 4056 7654
TIME...MOT...LOC 0134Z 264DEG 25KT 4057 7673

$$

PAC043-240215-
/O.CON.KCTP.SV.W.0165.000000T0000Z-110624T0215Z/
DAUPHIN PA-
934 PM EDT THU JUN 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTHERN DAUPHIN COUNTY...

AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LYKENS...OR 16 MILES
NORTH OF LINGLESTOWN...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
WILLIAMSTOWN AROUND 945 PM EDT...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE 209.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4048 7668 4042 7666 4045 7696 4048 7695
      4052 7699 4054 7698 4057 7699 4062 7694
      4060 7692 4063 7687 4066 7671 4056 7654
TIME...MOT...LOC 0134Z 264DEG 25KT 4057 7673

$$

FORECASTER: DANGELO
427 
WWUS51 KCTP 240143
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
943 PM EDT THU JUN 23 2011

PAC043-240215-
/O.CON.KCTP.SV.W.0165.000000T0000Z-110624T0215Z/
DAUPHIN PA-
943 PM EDT THU JUN 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTHEASTERN DAUPHIN COUNTY...

AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILLIAMSTOWN...OR 16
MILES SOUTH OF SHAMOKIN...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRATZ 
AND BERRYSBURG.

THIS WILL IMPACT ROUTE 209.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING...AWAY FROM WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4048 7668 4042 7666 4043 7677 4044 7686
      4064 7682 4065 7680 4064 7679 4066 7671
      4056 7654
TIME...MOT...LOC 0143Z 264DEG 25KT 4058 7665

$$

FORECASTER: DANGELO
755 
WWUS51 KCTP 240206
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1006 PM EDT THU JUN 23 2011

PAC043-240216-
/O.EXP.KCTP.SV.W.0165.000000T0000Z-110624T0215Z/
DAUPHIN PA-
1006 PM EDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAUPHIN COUNTY
WILL EXPIRE AT 1015 PM EDT...

THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE SINCE THE 
STORM HAS BOTH WEAKENED AND MOVED OUT OF THE AREA.

LAT...LON 4048 7668 4042 7666 4043 7677 4044 7686
      4064 7682 4065 7680 4064 7679 4066 7671
      4056 7654
TIME...MOT...LOC 0206Z 264DEG 25KT 4060 7644

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 8:49 PM EDT, 26 minutes earlier.

Area forecast discussion, Jun 23, 8:49 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
849 PM EDT THU JUN 23 2011

.SYNOPSIS...
COLDER AND DRIER AIR WILL SLOWLY PUSH INTO THE AREA AS A DEEP LOW
PRESSURE SYSTEM SLIDES FROM THE GREAT LAKES INTO CANADA THIS
WEEKEND. THIS WILL KEEP THE CHANCE OF SHOWERS IN THE FORECAST
THROUGH SATURDAY. HIGH PRESSURE BUILDS INTO THE REGION SATURDAY
NIGHT PROVIDING FAIR AND DRY WEATHER THROUGH SUNDAY NIGHT AND
MONDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
REGIONAL RADAR MOSAIC A MESS WITH AT LEAST 7 DIFFERENT CLUSTERS OR
LINES OF STORMS/SHOWERS. MANY CELLS THE CWA WERE DEVOID OF
LIGHTNING THIS EVENING...DESPITE 50+ DBZ INTO THE MID LEVELS
/20-30KFT/ OF THE STORMS. MUST BE RELATIVELY WARM UP THERE. STILL
MANAGED TO GET G30-35KT AT A FEW OB SITES.

NO RECENT MESO MODEL HAS A GOOD IDEA OF WHERE THE CONVECTION
IS...SO SEAT OF THE PANTS POP DRAWING DONE THIS EVENING. SUNSET
SHOULD HELP SOME OF THE CELLS TO WEAKEN...BUT CURRENTLY GOING
CLUSTERS WILL NOT GO SO EASILY INTO THE DARK NIGHT. HIGH POPS ON
ORDER FOR AREAS JUST DOWNSTREAM OF THE ONGOING PRECIP. WITH
SHOWERS AROUND AND HIGH DEWPOINTS...WE WILL PROBABLY SEE SOME FOG
TONIGHT - ESP IN THE VALLEYS WHERE WE SHOULD DECOUPLE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/...
700-500 MB THERMAL TROUGH WILL BE SLIDING ACROSS CENTRAL AND NRN
PENN FRIDAY AFTERNOON AND EVENING ACCOMPANIED BY THE PASSAGE OF AN
OCCLUDED FRONT ACROSS THE SUSQUEHANNA VALLEY...AND SECONDARY
CFRONT MOVING INTO NWRN PENN.

THESE FEATURES COMBINED WITH MDT LARGE SCALE LIFT...BENEATH THE LEFT
EXIT REGION OF A 50-60 KT JETLET MOVING NORTHEAST UP THE OHIO RIVER
VALLEY...WILL RESULT IN NUMEROUS SHOWERS AND ISOLATED TSRA ACROSS
THE NRN MTNS...WITH PRECIP MORE SCATTERED BEGINNING AROUND 15Z-
18Z. THESE SHOWER AND STORMS SHOULD SPREAD ACROSS MOST OF PA
BEFORE TAPERING OFF BY MID EVENING.

MAX TEMPS ACROSS THE SUSQUEHANNA VALLEY...WHICH WILL BE TO THE
EAST/AHEAD OF THE DEEPER COOLING THROUGH THE EARLY AFTERNOON
HOURS...WILL BE ABLE TO REACH NEAR NORMAL HIGHS IN THE U7OS TO LOWER
80S. TEMPS FURTHER TO THE NORTH AND WEST /WHERE MORE CLOUDS AND
SHOWERS AREA EXPECTED/ WILL STRUGGLE TO REACH THE UPPER 60S ACROSS
THE MTNS...AND MID 70S IN THE VALLEYS. TEMPS WILL COOL QUICKLY
AFTER FRONTAL PASSAGE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
A SLOW PATTERN CHANGE WILL BE EVOLVING FROM THIS WEEKEND THROUGH
THE MIDDLE TO LATTER PORTION OF NEXT WEEK. INITIALLY...LINGERING
UPPER TROFFINESS OVER PA FROM THE LONG LIVED BUT FILLING AND
LIFTING UPPER LOW CENTERED OVER CENTRAL NEW ENGLAND WILL FINALLY
EXIT THE REGION LATER SUNDAY. MEANWHILE...A SPRAWLING UPPER LEVEL
RIDGE WILL HAVE OVERTAKEN MUCH OF THE SOUTHERN HALF OF THE CONUS
BY EARLY TUESDAY...AS ANOTHER UPPER TROF DROPS INTO THE WESTERN
AND CENTRAL GLAKS. THIS TROF AND RETURN FLOW OF MOISTURE AROUND
THE BUILDING RIDGE WILL KEEP DIURNAL CONVECTIVE CHANCES IN THE
GRIDS/FORECAST THROUGH MID WEEK.

FROM THE MIDDLE OF NEXT WEEK AND BEYOND...AN IMPRESSIVE HEAT EVENT
APPEARS LIKELY WITH 590+ DM CLOSED CONTOURS OVER THE CENTRAL
CONUS AND SHARP HEIGHT RISES PUSHING NORTHWARD TO THE WESTERN AND
CENTRAL GLAKS. IT REMAINS TO BE SEEN HOW FAR EAST AND NORTH THE
MASSIVE UPPER RIDGE WILL BUILD TOWARDS THE END OF NEXT WEEK...BUT A
CLEAR WARMING TREND IS IN STORE WITH THE POSSIBILITY FOR A FEW TO
SEVERAL DAYS OF VERY WARM TO HOT CONDITIONS JUST BEYOND THE END OF
THIS EXTENDED TIMEFRAME.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
LACK OF SFC CONVERGENCE AND SLIGHTLY DRIER AIR BEING ADVECTED
IN THIS AFT...HAS PREVENTED ANYTHING REAL ORGANIZED IN THE
STORM DEPARTMENT. STILL HAVE SHOWERS AND STORMS IN SOME OF
THE 00Z TAFS UNTIL LATE EVENING.

SOME CHC OF SOME LOWER CIGS WITH FOG LATE...WENT CLOSE TO
WHAT THE 18Z TAF PACKAGE HAD.

FRIDAY WILL BE BREEZY AND COOLER WITH SOME CHC OF SHOWERS...
ESPECIALLY ACROSS THE MOUNTAINS.

IMPROVING CONDITIONS FOR THE WEEKEND...WITH MAINLY VFR
CONDITIONS.

SOME CHC OF A SHOWER OR STORM LATE MONDAY INTO NEXT TUE...
WITH A WARM FRONT MOVING TOWARD THE AREA.

OUTLOOK...
SAT-MON...NO SIG WX EXPECTED.
TUE...CHC OF A SHOWER OR THUNDERSTORMM.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/
NEAR TERM...DANGELO
SHORT TERM...CERU
LONG TERM...DEVOIR
AVIATION...MARTIN
Hazardous weather outlook, Jun 23, 2:26 PM EDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
226 PM EDT THU JUN 23 2011

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-241830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
226 PM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS
AFTERNOON THROUGH THE EARLY EVENING. THE PRIMARY SEVERE WEATHER
THREATS WILL BE ISOLATED DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 23, 7:33 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
733 PM EDT THU JUN 23 2011

PAZ036-064-240015-
ADAMS PA-FRANKLIN PA-
733 PM EDT THU JUN 23 2011

...A SHOWER WITH GUSTY WINDS AND SMALL HAIL WILL AFFECT EAST CENTRAL
FRANKLIN AND NORTHWESTERN ADAMS COUNTIES...

AT 727 PM EDT...A STRONG SHOWER WAS NEAR FAYETTEVILLE...MOVING EAST
AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS SHOWER.
THERE MAY ONLY BE A RUMBLE OR TWO OF THUNDER WITH THIS SHOWER. THIS
STORM WILL BE NEAR CASHTOWN AROUND 800 PM...ARENDTSVILLE AROUND 810
PM AND BIGLERVILLE AROUND 820 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 30.

LAT...LON 3984 7764 3995 7758 3998 7746 3996 7745
      3998 7742 4003 7719 3982 7716

FORECASTER: DANGELO
Special weather statement, Jun 23, 8:11 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
811 PM EDT THU JUN 23 2011

PAZ036-056-063-240045-
CUMBERLAND PA-FRANKLIN PA-PERRY PA-
811 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL
FRANKLIN...NORTHWESTERN CUMBERLAND AND SOUTHWESTERN PERRY COUNTIES...

AT 808 PM EDT...A STRONG THUNDERSTORM WAS NEAR DOYLESBURG...MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR BIG SPRING STATE PARK AROUND 820 PM...BLAIN
AROUND 840 PM AND COLONEL DENNING STATE PARK AROUND 850 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 192
AND 213.

LAT...LON 4018 7779 4024 7774 4027 7770 4039 7746
      4032 7733 4017 7741 4012 7777

FORECASTER: DANGELO
Special weather statement, Jun 23, 8:24 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
824 PM EDT THU JUN 23 2011

PAZ041-042-046-240115-
NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-SULLIVAN PA-
824 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LYCOMING AND
SULLIVAN COUNTIES...

AT 820 PM EDT...A STRONG THUNDERSTORM WAS NEAR MONTOURSVILLE...MOVING
EAST AT 25 MPH. WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM. A
WIND GUST TO 40 MPH WAS RECORDED AT THE WILLIAMSPORT AIRPORT AS THIS
STORM PASSED THROUGH. THIS STORM WILL BE NEAR HUGHESVILLE AROUND 830
PM...PICTURE ROCKS AROUND 840 PM...KETTLE CREEK GORGE AROUND 850
PM...MUNCY VALLEY AROUND 900 PM...LAPORTE AROUND 910 PM AND RICKETTS
GLEN STATE PARK AROUND 920 PM.

LAT...LON 4130 7631 4131 7641 4126 7646 4116 7693
      4134 7696 4156 7637 4155 7631 4143 7625

FORECASTER: DANGELO
Special weather statement, Jun 23, 8:35 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
835 PM EDT THU JUN 23 2011

PAZ004-005-010-240130-
ELK PA-MCKEAN PA-WARREN PA-
835 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ELK...SOUTHERN
WARREN AND SOUTHWESTERN MCKEAN COUNTIES...

AT 832 PM EDT...A STRONG THUNDERSTORM WAS 6 MILES SOUTHWEST OF
TIDIOUTE...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR TIDIOUTE AROUND 840 PM...CHAPMAN STATE PARK
AROUND 920 PM AND SHEFFIELD AROUND 930 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59...STATE ROAD 66.

LAT...LON 4190 7891 4155 7873 4153 7896 4162 7897
      4162 7957 4168 7960

FORECASTER: MARTIN
Special weather statement, Jun 23, 8:36 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
836 PM EDT THU JUN 23 2011

PAZ064-065-240130-
ADAMS PA-YORK PA-
836 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ADAMS AND WEST CENTRAL
YORK COUNTIES...

AT 832 PM EDT...A STRONG THUNDERSTORM WAS JUST NORTH OF
GETTYSBURG...NEAR SEVEN STARS...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
WEAK ROTATION HAS BEEN DETECTED IN THIS STORM. THIS STORM WILL BE
NEAR HEIDLERSBURG AROUND 850 PM...NEW OXFORD AROUND 900
PM...ABBOTTSTOWN AROUND 910 PM AND SPRING GROVE AROUND 930 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE 30...
STATE ROAD 94.

LAT...LON 4004 7690 3989 7673 3976 7682 3982 7730
      3994 7730

FORECASTER: DANGELO
Special weather statement, Jun 23, 8:48 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
848 PM EDT THU JUN 23 2011

PAZ028-036-056-057-063-240145-
CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-JUNIATA PA-PERRY PA-
848 PM EDT THU JUN 23 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL JUNIATA...
DAUPHIN...NORTH CENTRAL FRANKLIN...NORTHERN CUMBERLAND AND PERRY
COUNTIES...

AT 844 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
THOMPSONTOWN TO LANDISBURG TO NEWBURG...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR SHERMANSDALE AROUND 900 PM...NEWPORT AROUND
910 PM...LIVERPOOL AROUND 920 PM...MONTGOMERY FERRY AROUND 930 PM...
MARYSVILLE AROUND 940 PM AND HOGESTOWN AROUND 950 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 195 AND 239...I-81 BETWEEN
MILE MARKERS 39 AND 80...I-83 BETWEEN MILE MARKERS 40 AND 50.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE
209...ROUTE 322/22.

LAT...LON 4014 7776 4033 7743 4065 7737 4065 7694
      4063 7695 4060 7692 4065 7681 4065 7667
      4061 7662 4049 7664 4048 7668 4043 7666
      4032 7668 4021 7687 4022 7690 4020 7693
      4019 7691 4015 7698 4014 7704

FORECASTER: MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:11 PM EDTSpecial Weather StatementCTPCumberland34 min
Jun 23, 8:24 PM EDTSpecial Weather StatementCTPSullivan51 min
Jun 23, 8:35 PM EDTSpecial Weather StatementCTPWarren55 min
Jun 23, 8:36 PM EDTSpecial Weather StatementCTPAdams54 min
Jun 23, 8:48 PM EDTSpecial Weather StatementCTPCumberland, Dauphin, Perry57 min
Jun 23, 9:38 PM EDTSpecial Weather StatementCTPSchuylkill67 min
Jun 23, 9:55 PM EDTSpecial Weather StatementCTPDauphin, Lebanon35 min
Jun 23, 10:14 PM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, Perry2 hr
Jun 23, 10:22 PM EDTSpecial Weather StatementCTPElk53 min
Jun 23, 10:31 PM EDTSpecial Weather StatementCTPLebanon59 min
Jun 23, 11:29 PM EDTSpecial Weather StatementCTPLebanon76 min
Jun 24, 3:26 AM EDTSpecial Weather StatementCTPYork64 min
Jun 24, 4:06 AM EDTSpecial Weather StatementCTPClearfield54 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.